Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 42, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 16, 2007, 5:54 PM MDT for Douglas County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2007, 5:54 PM MDT (23:54 UTC)
- Expired
- May 16, 2007, 6:45 PM MDT
- In force
- 51 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Douglas County, CO
The radar
The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 162354 SVRBOU COC035-170045- /O.NEW.KBOU.SV.W.0042.070516T2354Z-070517T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 554 PM MDT WED MAY 16 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL 645 PM MDT * AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED ABOUT 8 MILES SOUTHWEST OF CASTLE ROCK...OR ABOUT 30 MILES SOUTH OF DENVER. THIS STORM WAS MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3934 10496 3924 10495 3917 10474 3933 10472 $$ BARJENBRUCH
2 follow-up statements
000 WWUS55 KBOU 170023 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 621 PM MDT WED MAY 16 2007 COC035-170045- /O.CON.KBOU.SV.W.0042.000000T0000Z-070517T0045Z/ DOUGLAS CO- 621 PM MDT WED MAY 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR CENTRAL DOUGLAS COUNTY... AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED ABOUT 6 MILES SOUTH OF CASTLE ROCK...OR ABOUT 29 MILES SOUTH OF DENVER...MOVING EAST AT 5 MPH. THE STORM HAD MOVED TO AREAS JUST EAST OF INTERSTATE 25. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. RADAR INDICATED THAT THIS STORM WAS PRODUCING A QUICK ONE TO ONE AND A HALF INCH OF RAIN IN 20 MINUTES. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3934 10486 3926 10489 3920 10474 3934 10471 $$ BARJENBRUCH
000 WWUS55 KBOU 170045 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 644 PM MDT WED MAY 16 2007 COC035-170054- /O.EXP.KBOU.SV.W.0042.000000T0000Z-070517T0045Z/ DOUGLAS CO- 644 PM MDT WED MAY 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DOUGLAS COUNTY EXPIRED AT 645 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED SLIGHTLY. HOWEVER...IT WILL STILL PRODUCE VERY HEAVY RAIN AND SMALL HAIL AS IT MOVES SLOWLY EASTWARD INTO FAR WESTERN ELBERT COUNTY WEST OF KIOWA. SOME MINOR FLOODING OF LOW LYING AREAS CAN BE EXPECTED. LAT...LON 3934 10486 3926 10489 3920 10474 3934 10471 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:20 PM MDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 16, 3:20 PM MDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO ADD AVIATION PORTION... NATIONAL WEATHER SERVICE DENVER CO 320 PM MDT WED MAY 16 2007 .SHORT TERM...CONVECTION CURRENTLY BEING SUPPRESSED ACROSS MUCH OF AREA AT THIS TIME...RADAR SHOWING MOST OF THE STORMS ACROSS PARK COUNTY AND DEVELOPING ALONG PALMER DIVIDE. STORMS PRIMARILY DIURNAL DRIVEN AS THERE IS LITTLE IN THE WAY OF ANY QG ASCENT. LAPS ANALYSIS INDICATING SOME CONVERGENCE ALONG FOOTHILLS AND CHEYENNE RIDGE WHERE THE CAPES BETWEEN 1000 AND 1300 J/KG RESIDE. LITTLE IF ANY CIN REMAINS. BASED ON CURRENT TRENDS...WILL MAKE SOME MINOR ADJUSTMENTS TO STORM CHANCES...WITH THE HIGHER POPS IN THE CONVERGENCE AREAS. AS FOR MOUNTAINS...CURRENT POPS SEEM REASONABLE...WITH THE HIGHER POPS MAINLY SOUTH OF INTERSTATE 70. CURRENT INTEGRATED PRECIPITABLE WATER VALUES SHOWING VALUES AROUND A HALF INCH...SO HEAVY RAIN FROM THE STORMS NOT A BIG THREAT. COULD STILL SEE SOME SMALL HAIL WITH THE STRONGER STORMS IN THE CONVERGENCE AREAS. LATEST MODELS SHOW SOME SORT OF FRONTAL BOUNDARY MOVING ACROSS PLAINS DURING THE EVENING...WHICH COULD KEEP SOME STORMS LINGERING BEYOND MIDNIGHT. HOWEVER...WITH LACK OF AN UPPER SUPPORT...MOST STORMS SHOULD END JUST AFTER SUNSET. BOUNDARY LAYER WIND AND HUMIDITY PROGS SUGGEST POTENTAL FOR SOME LOW CLOUDS AND PERHAPS FOG AFTER MIDNIGHT. BUT APPEARS THAT THERE WILL BE ENOUGH DRAINAGE TO LIMIT THE DEVELOPMENT AND WILL NOT ADD TO FORECAST AT THIS TIME. ON THURSDAY...UPPER LEVEL RIDGE EXPECTED TO BE OVER THE AREA...WITH MODEST AMOUNT OF MOISTURE. AIRMASS TO BECOME UNSTABLE BY AFTERNOON...WITH LAPSE RATES AROUND 7C/KM. SHOULD SEE STORMS DEVELOP OVER MOUNTAINS AND FOOTHILLS AS A RESULT. ACROSS PLAINS...LOW LEVEL SOUTHEAST FLOW DEVELOPS BY AFTERNOON...WITH POTENTIAL FOR DENVER CYCLONE. WITH FORECAST SOUNDINGS SHOWING CAPES AROUND 1500 J/KG...CANNOT RULE OUT THE POTENTIAL FOR A FEW SEVERE STORMS NEAR CONVERGENCE AREAS. WILL KEEP CURRENT POPS/WEATHER AS IS FOR NOW. .LONG TERM...THE UPPER RIDGE AXIS REMAINS TO OUR WEST THURSDAY NIGHT INTO FRIDAY. FOR FRIDAY NIGHT AND SATURDAY THE AXIS MIGRATES VERY SLOWLY EASTWARD. THE FLOW ALOFT REMAINS PRETTY LIGHT THROUGH THE PERIODS. FOR THE MOST PART...THE QG VERTICAL VELOCITY FIELDS HAVE WEAK DOWNWARD MOTION OVER THE FORECAST AREA THROUGH THE PERIODS. THE LOW LEVEL PRESSURE AND WIND FIELDS HAVE WEAK TROUGHING EAST OF THE MOUNTAINS THROUGH MUCH OF THE PERIOD. WEAK DOWNSLOPING TO NORMAL DIURNAL WIND PATTERNS SHOULD PREVAIL IN THE BOUNDARY LAYER. FOR MOISTURE...THERE IS SOME AGAIN THERE THROUGH THE PERIOD... NOTHING GREAT. THE BOUNDARY LAYER DEW POINTS ARE MAINLY IN THE 40S FROM THURSDAY NIGHT THROUGH SATURDAY NIGHT FOR THE PLAINS AND LOWER FOOTHILLS ANYWAY. THERE IS A BROAD THETA-E AXIS OVER MUCH OF THE STATE THROUGH THE PERIODS. LAPSE RATES ARE FAIRLY STEEP THROUGH THE PERIODS...AND THE POTENTIAL INSTABILITY IS NOT BAD ON THE CROSS SECTIONS. CROSS SHOW CAPE FOR ALL THREE DAY DAY PERIODS. THE VALUES ARE FAIRLY SIMILAR ALL THREE DAYS ACROSS THE FORECAST AREA WITH NO ONE STAND OUT PERIOD. OVERALL CONVECTIVE CHANCES ARE NOT GREAT...BUT WILL NEED SOME IN ALL AREAS CONSIDERING EVERYTHING. FOR TEMPERATURES...FRIDAY LOOKS 2-3 C WARMER THAN THURSDAYS HIGHS. SATURDAY IS 0-1 C WARMER THAN FRIDAY. FOR THE LATER DAYS...SUNDAY THROUGH WEDNESDAY...MODELS SHOW THE FLATTENING WEAKENING UPPER RIDGE ON SUNDAY TO GIVE WAY TO TROUGHINESS FOR THE FORECAST AREA FROM SUNDAY NIGHT THROUGH MONDAY DEPENDING ON THE MODEL OR MODEL RUN. THERE HAS BEEN SOME CONSISTENCY SHOWING THIS FEATURE HOWEVER THE GFS IS HAVE MORE SPECIFIC TIMING ISSUES. TUESDAY LOOKS COOL AS FAR AS THE TEMPERATURE GRIDS GOOD...BUT NOT SURE ABOUT MONDAY. WILL TREND WITH COOLING THINGS OFF A BIT ON MONDAY...TUESDAY AND WEDNESDAY . WILL ALSO INCREASE CLOUDINESS A BIT AND PUT SOME LIMITED POPS IN THE 06Z-18Z PERIODS FOR THE PLAINS WITH THE UPSLOPE IN MIND. NO HIGHLIGHTS JUST YET. && .AVIATION...A FEW STORMS IN THE VICINITY OF DIA THROUGH 04Z. GUSTY OUTFLOW WINDS COULD AFFECT AIRPORT. OTHERWISE...VFR CONDITIONS EXPECTED THROUGH THURSDAY. SOME STORMS POSSIBLE AFTER 18Z THURSDAY...WITH GUSTY WINDS POSSIBLE. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. DL/RJK
Hazardous weather outlook, May 16, 10:56 AM MDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1056 AM MDT WED MAY 16 2007 COZ030>051-171200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1056 AM MDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS AND ALONG THE FOOTHILLS THIS AFTERNOON...WITH ISOLATED THUNDERSTORMS ACROSS THE PLAINS. THE STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND WIND GUSTS TO 45 MPH. SMALL HAIL IS POSSIBLE WITH THE STRONGER STORMS. THE THUNDERSTORMS WILL LINGER INTO THE EARLY EVENING HOURS BEFORE ENDING AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS THURSDAY THROUGH EARLY NEXT. AN UPPER LEVEL TROUGH WILL BRING A COLDER AIRMASS AND UPSLOPE FLOW TO THE PLAINS AND FOOTHILLS LATER MONDAY AND TUESDAY. THERE WILL BE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS FOR MUCH OF THE FORECAST AREA MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/RJK
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.